MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/BLUNT PLASTIC CANN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/BLUNT PLASTIC CANN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303346
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll w/blunt plastic cann had foreign matter.The following information was provided by the initial reporter: material #:303346 batch#:5035774.Verbatim: i pulled up toradol yesterday on a patient and noticed a little sliver of what i assumed was a piece of the stopper.I originally thought it was a fluke, but today i noticed it again while pulling up zofran.Immediately let supervisor know and personally called charge nurses from cicu, 3n, transitions, and ob and informed them to pull all 3ml syringes until further notice.I encouraged them to be cautious using any of the other size of the bd blunt tip syringes.I have the syringe at the charge nurse desk in the ed.It is hard to see but and may need a better lighting, but the foreign body is in the syringe.I cannot verify with 100% accuracy, but i am 95% sure the serial # is (b)(6) and lot # is 5035774.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter.One sample and two photos were provided to our quality team for investigation.Upon visual inspection, a sticky residue was noted extending from approximately the 1½ ml mark downward.The residue's texture and appearance were consistent with adhesive remnants, likely from a previously applied and removed sticker.Additionally, a grey, squishy, foreign material was observed on the stopper, located within the fluid path.This condition is considered non-conforming per the product specifications.The potential root cause of the foreign matter in fluid path defect is associated with the assembly process.Furthermore, a device history record review was completed for provided lot number 5035774.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE 3ML LL W/BLUNT PLASTIC CANN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21908788
Report Number1213809-2025-00307
Device Sequence Number4221313
Product Code FMI
UDI-Device Identifier00382903033461
UDI-Public(01)00382903033461(11)250204(17)300131(10)5035774
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303346
Device Lot Number5035774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown